Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2008, 3:06 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 1, 2008, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:12 PM EDT | HAIL 0.75 | Miami Lakes, FL | PENNY SIZED HAIL WAS REPORTED IN MIAMI LAKES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 011906
SVRMFL
FLC086-011945-
/O.NEW.KMFL.SV.W.0096.080701T1906Z-080701T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PENNSUCO...AND MOVING SOUTH AT 12 MPH.
* THE STORM WILL AFFECT...
PENNSUCO...
MEDLEY...
DORAL...
MIAMI INTERNATIONAL A/P...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2562 8034 2571 8059 2596 8046 2596 8030
2597 8030 2596 8023
TIME...MOT...LOC 1906Z 022DEG 11KT 2590 8036
$$
GREGORIA2 follow-up statements
000
WWUS52 KMFL 011919
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE JUL 1 2008
FLC086-011945-
/O.CON.KMFL.SV.W.0096.000000T0000Z-080701T1945Z/
MIAMI-DADE FL-
319 PM EDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HIALEAH GARDENS...MOVING SOUTH AT 8 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OPA-LOCKA...
HIALEAH GARDENS...
HIALEAH...
DORAL...
AND SURROUNDING COMMUNITIES.
PENNY SIZE HAIL WAS REPORTED IN MIAMI LAKES WITH THIS STORM.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2590 8025 2573 8030 2571 8044 2596 8046
2596 8030 2597 8030 2596 8025 2592 8024
2591 8025 2591 8024
TIME...MOT...LOC 1919Z 351DEG 7KT 2589 8034
$$
GREGORIA000
WWUS52 KMFL 011940
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT TUE JUL 1 2008
FLC086-011950-
/O.EXP.KMFL.SV.W.0096.000000T0000Z-080701T1945Z/
MIAMI-DADE FL-
340 PM EDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
WILL EXPIRE AT 345 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING
WILL EXPIRE AT 345 PM EDT.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2590 8025 2573 8030 2571 8044 2596 8046
2596 8030 2597 8030 2596 8025 2592 8024
2591 8025 2591 8024
TIME...MOT...LOC 1940Z 351DEG 7KT 2585 8033
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT TUE JUL 1 2008 .DISCUSSION...RUC 18Z STREAMLINE ANALYSIS INDICATED A M/U LONG WAVE TROUGH EXTENDING FROM NEW ENGLAND SW TO CENTRAL GULF. THE 300 MB ANALYSIS SHOWED A SERIES OF WEAK DISTURBANCES MOVING EAST AROUND THE BASE OF THIS TROUGH OVR ERN GULF AND FL PENINSULA. A THE LOW LVLS A FRONTAL BOUNDARY WAS INDICATED OVR NRN FLORIDA WHILE THE WRN ATLC RIDGE EXTENDED SW TO NRN BAHAMAS. WIND FLOW BETWEEN BOTH SYSTEMS ADVECTING LARGE AMOUNT OF MOISTURE FROM WRN CARIB NE THROUGH THE PENINSULA AND INTO WRN ATLANTIC. && .SHORT TERM...TONIGHT THROUGH FRIDAY...LONG WAVE TROUGH WILL CONTINUE TO DOMINATE CONDITIONS ACROSS ERN HALF OF THE COUNTRY AND SO S. FLORIDA WILL CONTINUE UNDER A MAINLY SOUTHWESTERLY STEERING FLOW. A SERIES OF M/U DISTURBANCES WILL CONTINUE TO MOVE EAST ARND THE BASE OF THE TROUGH AND PROVIDE ALMOST DAILY UNSTABLE CONDITIONS. THIS WILL RESULT IN DAILY AFTERNOON TSTMS DEVELOPING OVR INLAND AREAS AND THEN SPREADING NORTHEASTWARD UNDER THE STEERING FLOW. AGAIN THE STEERING FLOW WILL BE LIGHT TO MODERATE AND THIS WILL RESULT IN SLOW MOVING STORMS, SO LOCALLY HEAVY RAIN IS LIKELY WITH THESE STORMS. && .LONG TERM...SATURDAY THROUGH TUESDAY...CONDITIONS WILL START TO SHIFT THROUGH THIS PERIOD AS THE LONG WAVE TROUGH IS REPLACED BY A DEEP LAYER DEVELOPING RIDGE. NOT ONLY THE AMOUNT OF AVAILABLE MOISTURE WILL DIMINISH SLIGHTLY, BUT ALSO THE LOCAL AREA WILL BE UNDER DEEPER EASTERLIES AND SO THE STEERING FLOW WILL RESULT IN AFTERNOON CONVECTION CONCENTRATING MORE OVER INTERIOR AND WEST COAST. .MARINE...SFC WINDS WILL REMAIN AOB 15 KTS AND SEAS AOB 4 FEET THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 88 74 88 / 30 60 30 50 FORT LAUDERDALE 76 88 75 88 / 30 60 30 40 MIAMI 76 89 76 89 / 30 60 30 50 NAPLES 73 90 73 91 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...60/BD
Hazardous weather outlook, Jul 1, 10:27 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1027 AM EDT TUE JUL 1 2008 FLZ063-066>075-168-172>174-020230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1021 AM EDT TUE JUL 1 2008 ...HIGH RISK OF LIGHTNING MOST AREAS TODAY... ...MODERATE RISK OF WATERSPOUTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL. WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES OVER THE AREA WATERS WILL PRODUCE A MODERATE RISK OF WATERSPOUTS TODAY. WIND: THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 40 MPH. FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS WEDNESDAY. A RETURN TO MORE WESTERN ACTIVITY IS EXPECTED LATER IN THE WEEK. A LIGHTER WIND FLOW AND CLOUD CONVERGENCE LINES OVER THE LOCAL WATERS COULD LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 1, 12:30 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1230 PM EDT TUE JUL 1 2008 FLZ067-068-071-072-011715- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 1230 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS METRO AREAS... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TAMARAC...MOVING NORTH AT 11 MPH. THIS STORM WILL AFFECT... NORTH LAUDERDALE... CORAL SPRINGS... COCONUT CREEK... PARKLAND... SANDALFOOT COVE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2641 8032 2634 8012 2618 8025 2622 8034 TIME...MOT...LOC 1630Z 201DEG 10KT 2624 8028 60
Special weather statement, Jul 1, 2:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT TUE JUL 1 2008 FLZ072>074-011900- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL- 229 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS BROWARD AND MIAMI METRO AREAS... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEMBROKE PINES...MOVING SOUTHWEST AT 4 MPH. THIS STORM WILL AFFECT... MIRAMAR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2593 8034 2599 8040 2602 8030 2600 8028 TIME...MOT...LOC 1829Z 045DEG 4KT 2598 8032 60
Special weather statement, Jul 1, 2:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 254 PM EDT TUE JUL 1 2008 FLZ072>074-011930- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL- 254 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST MIAMI-DADE... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIRAMAR...MOVING SOUTH AT 7 MPH. THIS STORM WILL AFFECT... MIAMI LAKES... PENNSUCO... MEDLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2586 8027 2586 8042 2598 8037 2597 8028 TIME...MOT...LOC 1854Z 006DEG 6KT 2594 8035 GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:56 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 1, 12:04 AM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jul 1, 12:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 1, 12:30 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 1, 2:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jul 1, 2:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jul 1, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jul 1, 3:58 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
| Jul 1, 4:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jul 1, 4:24 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 32 min |
| Jul 1, 4:45 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jul 1, 5:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jul 1, 5:08 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Jul 1, 5:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
| Jul 1, 5:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jul 1, 6:05 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| Jul 1, 6:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.